MAUDE Adverse Event Report: CONMED CORPORATION BARON FRAZIER, 7 FRENCH, 50/C; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED CORPORATION BARON FRAZIER, 7 FRENCH, 50/C; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 0031070
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received in an unopened, original packaging.The reported catalog number and lot number were verified.Visual inspection of the device found a hole in the poly side of the component packaging.Dye leak testing found that the hole was through the poly and caused a breach of sterility.Due to the location of the hole and the sharp device component near the hole, it is likely that the breach was caused by the device from the inside out.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 42 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).It is standard medical practice to inspect all medical equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(4) reported a "tear" on the sterile pouch of device (b)(4).This would be an obvious defect to the user and was therefore not deemed a reported device failure.However, the complaint device was returned to conmed for evaluation and a hole was found in the packaging that was likely caused by the device.No patient involvement as this defect was found during incoming inspection.This incident will be reported as a device malfunction with potential for injury.

Brand Name
BARON FRAZIER, 7 FRENCH, 50/C
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7613685
Report Number1320894-2018-00152
Device Sequence Number16500057
Product Code GCX
UDI-Device Identifier30653405000079
UDI-Public(01)30653405000079(17)220611(10)201706121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/11/2022
Device Model Number0031070
Device Catalogue Number0031070
Device Lot Number201706121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1